Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 373, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 27, 2000, 6:29 PM CDT for Barbour County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2000, 6:29 PM CDT (23:29 UTC)
- Expired
- Jul 27, 2000, 7:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Barbour County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 272330 SVRBHM ALC005-280000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 629 PM CDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARBOUR COUNTY IN SOUTHEAST ALABAMA * UNTIL 700 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF LOUISVILLE...OR ABOUT 18 MILES NORTHWEST OF ABBEVILLE. THE STORM WAS MOVING EAST AT ABOUT 5 MILES PER HOUR. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW! FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:05 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 27, 3:05 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 305 PM CDT THU JUL 27 2000 NOT MUCH CHANGE ON TAP FOR FORECAST. BASIC SCENARIO OF RIDGES EAST AND WEST WITH TROUGH/SHEAR AXIS OVER SOUTHEAST CONTINUES ABOUT AS FAR AS THE EYE CAN SEE (WELL...THROUGH THE EXTENDED PERIOD ANYWAY). DIURNAL PATTERN THIS EVENING AND TOMORROW OVER MOST CWA. THEN... STRONGER SHORT WAVES BEGIN APPROACHING CWA FRIDAY AFTERNOON AND EVENING...WITH INCREASED POPS ACROSS TN VALLEY FRI PM. SECOND... APPARENTLY STRONGER...TROUGH REMAINS UPSTREAM SAT...CARVES SOUTHWARD INTO BASE OF TROUGH SUNDAY. CONCERNED WITH SCENARIO...WITH WARM MOIST AIR OF WARM SECTOR AND INCREASED FLOW ALOFT...COULD RESULT IN MORE ACTIVE PERIOD OF WEATHER OVER THE WEEKEND. WILL BE CONSERVATIVE AT THIS POINT...AND PASS ON CONCERNS TO RELIEF. GUIDANCE TEMPS SHOW TYPICAL BIASES...AVN TOO COOL...FWC CLOSER TO EXPECTED CONDITIONS. DID TONE DOWN TEMPS ACROSS NORTH SAT...AS CHANCES FOR AT LEAST MCS DEBRIS LOOK GOOD. IN THE EXTENDED...TROUGH PROGED TO JUST WEST OF CWA...WITH OLD FRONTAL BOUNDARY...SHOULD RESULT IN AT LEAST CHANCE POPS THROUGH TUESDAY. 81 HSV 067/092 069/088 069 1244 BHM 068/093 069/091 070 1234 MGM 068/094 069/092 070 2324= .BHM...NONE.
In the hours before
Special weather statement, Jul 27, 1:30 PM CDT, 4 hours 59 minutes before
ALZ001>038-040>050-272030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT THU JUL 27 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE...AND A MODERATELY UNSTABLE AIRMASS...WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS OVER CENTRAL ALABAMA...AND ISOLATED THUNDERSTORMS OVER NORTH ALABAMA...DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE THUNDERSTORMS WILL LIKELY PRODUCE STRONG WINDS...WITH GUSTS UP TO 40 MPH. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT. A FIRE ALERT CONTINUES FOR ALL OF NORTH AND CENTRAL ALABAMA.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:35 PM CDT | Severe Thunderstorm Warning | BMX | Cullman | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.